MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100204
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 2mm x 4cm deltaxsft10 coil ( dlx100204, l15954) could not push out of the catheter.No additional information is available.A non-sterile deltaxsft10 2mm x 4cm coil was received.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found several kinked.The introducer was inspected, and it was found partially zipped and with residues of dry blood inside.The re-sheathing tool was inspected, and it was found in good conditions.Also, the marker band was found at 39cm from hub, and it was found within specification.The v-notch was inspected under microscope and no damages were noted on it.The rh was inspected under microscope and it was found in good conditions.The embolic coil was inspected under microscope and it was found stretched.The functional analysis could not be performed due to the conditions of the received device (dpu-several kinked, introducer-residues of dry blood inside, embolic coil- stretched).A manufacturing record evaluation was performed for the finished device l15954 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was not able to evaluate due the conditions of the received device (dpu-several kinked, introducer-residues of dry blood inside, embolic coil- stretched).The kinked condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 2mm x 4cm deltaxsft10 coil ( dlx100204, l15954) and a 2mm x 6cm coil (dlx100206, l15955) could not push out of the catheter.No additional information is available.Based on the product analysis of the deltaxsft10 2mm x 4cm, the embolic coil was found stretched.

Brand Name
DELTAXSFT10 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9271385
Report Number3008114965-2019-01223
Device Sequence Number10794969
Product Code KRD
UDI-Device Identifier10886704077329
UDI-Public10886704077329
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberDLX100204
Device Lot NumberL15954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1